Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jul 31, 2021, 4:33 PM CDT for Kingman County, Kansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 4:33 PM CDT (21:33 UTC)
- Expired
- Jul 31, 2021, 5:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Wichita, KS
County Kingman County, KS
The radar
The Vance AFB radar (KVNX), 81 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 2050 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
370
WWUS83 KICT 312133
SPSICT
Special Weather Statement
National Weather Service Wichita KS
433 PM CDT Sat Jul 31 2021
KSZ082-312200-
Kingman KS-
433 PM CDT Sat Jul 31 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southwestern Kingman County in south central Kansas...
* Until 500 PM CDT.
* At 430 PM CDT...National Weather Service Doppler radar was tracking
a strong thunderstorm with locally heavy rainfall over Nashville,
or near Isabel...moving northwest at 10 mph.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Nashville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm is nearly stationary and is likely to produce heavy rain.
Be on the lookout for ponding on the roadways and localized flooding
over the hour.
&&
LAT...LON 3739 9846 3748 9847 3753 9847 3748 9831
3738 9834 3738 9837
TIME...MOT...LOC 2131Z 118DEG 8KT 3744 9847
$$
METZGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 31, 2:34 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 31, 2:34 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Wichita KS 234 PM CDT Sat Jul 31 2021 .SHORT TERM...(This evening through Tuesday night) Issued at 235 PM CDT Sat Jul 31 2021 Surface outflow boundary moved south to along the highway 54 corridor before weakening at early afternoon and appears the effective cold front will be somewhere along this line at peak heating late this afternoon. This will be focus for convection along and immediately behind the frontal passage where the weak convergence should overcome the weakening inhibition with blend of NAM/RAP soundings showing 2500-3000 j/kg of MLCAPE. This in combo with weak bulk shear around 20 kts should lend to pulse type strong/marginally severe storms with mainly a down-burst wind threat. Some elevated convection should develop and fester a bit further behind the front as it slides southward into Oklahoma later this evening and overnight, where 850-700mb CAPE values 1500-2000 j/kg will reside through midnight or so. So the spirit of the going forecast will be maintained tonight through Sunday morning. Otherwise, relatively cooler/drier air will advect south across the area on Sunday, continuing into Monday/Tuesday, providing heat relief with temperatures several degrees below early August climo. Darmofal .LONG TERM...(Wednesday through Saturday) Issued at 235 PM CDT Sat Jul 31 2021 A bit of an upper pattern change as we go late into the week with the trof filling/weakening over the eastern conus and upper ridge being replaced by a stronger Pacific trof moving into the northwest conus. This will result in quasi-zonal flow across the mid-conus and perhaps subtle ridging with increasing/warmer southerly low level flow across Kansas. So will continue to show a dry forecast with temperatures closer to climo. KED && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1223 PM CDT Sat Jul 31 2021 Outflow boundary from a MCS that moved across northeast Kansas and into Missouri has continued pushing south. At 1730Z it was located from KGBD-KEWK-KCNU. Undular bore was noted along this boundary earlier but it has since dampened enough to where it is not really visible on satellite. The main cold front extended across northern Kansas, where embedded convection was ongoing. Expect this boundary to push south throughout the day. Capping should prevent significant coverage of storms as the front moves through the region. However, boundary layer moisture is higher than anticipated by the forecast models, so coverage may be more than expected. In summary, the outflow should gradually wash out. The atmosphere will recover for afternoon and evening thunderstorms across the region. Coverage is not anticipated to be extensive. Winds will shift from SW to NE behind the front. Right behind the front, there is a mvfr restriction to visibility from smoke, which will last a few hours as the system exits to the south. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 70 88 63 88 / 40 10 0 0 Hutchinson 68 89 61 89 / 20 10 0 0 Newton 68 87 61 87 / 30 10 0 0 ElDorado 68 86 61 86 / 40 10 0 0 Winfield-KWLD 70 87 61 87 / 60 20 0 0 Russell 66 89 60 91 / 10 0 0 0 Great Bend 66 88 60 89 / 20 10 0 0 Salina 67 90 61 90 / 10 0 0 0 McPherson 68 88 61 89 / 20 10 0 0 Coffeyville 71 87 63 86 / 50 20 0 0 Chanute 70 87 62 85 / 40 10 0 0 Iola 69 86 61 84 / 40 10 0 0 Parsons-KPPF 70 86 62 86 / 50 20 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT this evening for KSZ067>069-082-083- 091>093. Excessive Heat Warning until 9 PM CDT this evening for KSZ070>072-094>096-098>100. && SHORT TERM...KED LONG TERM...KED AVIATION...KRC
Hazardous weather outlook, Jul 31, 2:59 PM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 259 PM CDT Sat Jul 31 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-012000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 259 PM CDT Sat Jul 31 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Late This Afternoon through Tonight Dangerous heat indices of 105 to 110 will continue to impact south central and southeast Kansas through early this evening. Please refer to the latest Heat Advisory and Excessive Heat Warning for additional details. Thunderstorms will become scattered across mainly south central and southeast Kansas late this afternoon through tonight. Some of the storms early this evening will be capable of producing strong down-burst wind gusts of 50 to 60 mph and small hail up to nickle size. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a slight chance for a lingering thunderstorm along the Oklahoma border counties of south central Kansas Sunday morning. The storms are not expected to be strong or severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated late this afternoon through tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Jul 31, 4:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
433 PM CDT Sat Jul 31 2021
KSZ082-312200-
Kingman KS-
433 PM CDT Sat Jul 31 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southwestern Kingman County in south central Kansas...
* Until 500 PM CDT.
* At 430 PM CDT...National Weather Service Doppler radar was tracking
a strong thunderstorm with locally heavy rainfall over Nashville,
or near Isabel...moving northwest at 10 mph.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Nashville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm is nearly stationary and is likely to produce heavy rain.
Be on the lookout for ponding on the roadways and localized flooding
over the hour.
&&
LAT...LON 3739 9846 3748 9847 3753 9847 3748 9831
3738 9834 3738 9837
TIME...MOT...LOC 2131Z 118DEG 8KT 3744 9847
METZGERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:07 PM CDT | Special Weather Statement | ICT | Montgomery | 23 min |
| Jul 31, 5:09 PM CDT | Special Weather Statement | ICT | Harper | 36 min |
| Jul 31, 5:34 PM CDT | Special Weather Statement | ICT | Harper | 26 min |
| Jul 31, 5:44 PM CDT | Special Weather Statement | ICT | Neosho | 31 min |
| Jul 31, 6:23 PM CDT | Special Weather Statement | ICT | Neosho | 37 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.